Common cosmetic surgery can lead to complications.
Common cosmetic surgery complications such as infected wounds and scar tissue, can have a severe negative effect on a patient's wellbeing, explained experts ahead of a conference on aesthetics due to be held here next month.
In the most severe cases, when complications arise from the use of anaesthesia during surgery, the patient can even die.
According to the German Medical Association's scientific journal, there is evidence that after decades of decline, the worldwide death rate during full anaesthesia is back on the rise, to about seven patients in every million.
Dr Sanjay Parashar, specialist plastic surgeon, laser specialist and CEO of the Cocoon Centre for Aesthetic Transformation in Dubai, will discuss the prevention of complications in cosmetic surgery at the 6th International Congress in Aesthetics, Anti-Ageing Medicine & Medical Spa (ICM), Middle East, which will run from December 6--7 at the Al Habtoor Grand Resort & Spa.
"At my practice in Dubai, I receive various patients who have undergone cosmetic surgeries elsewhere. What typically happens is that their surgeon meticulously dresses the wounds, then sends the patients home and instructs them to get the dressing seen to or stitches removed one week after their procedure," he explained.
In order to avoid complications prior to undergoing cosmetic surgery, patients should stop smoking, reduce alcohol consumption and disclose all medical conditions to their surgeon during the consultation stage.
The risk of surgery increases if the patient suffers from chronic medical conditions such as hypertension, diabetes mellitus, deep vein thrombosis and varicose veins. Therefore, these conditions must be highlighted in the planning stage of any surgical procedure.
According to Dr Parashar, patients should undergo a thorough medical check-up prior to undergoing any cosmetic surgery. They should prepare themselves for surgery by stopping certain medications such as aspirin, multivitamins, vitamin E, hormone tablets, and roaccutane, but only after seeking medical advice. These medications can cause an increase in bleeding or can interact with the anaesthetic used in the procedure, he said.
Copyright 2013 Khaleej Times. All Rights Reserved.
Provided by Syndigate.info an Albawaba.com company
|Printer friendly Cite/link Email Feedback|
|Publication:||Khaleej Times (Dubai, United Arab Emirates)|
|Date:||Nov 6, 2013|
|Previous Article:||85 per cent of UAE residents do not report 'e-scam' attacks: Survey.|
|Next Article:||Plans to standardise halal food companies.|